MAUDE Adverse Event Report: AESCULAP AG ENNOVATE SET SCREW STERILE; IMPLANTS POSTERIOR STABILISATION

AESCULAP AG ENNOVATE SET SCREW STERILE; IMPLANTS POSTERIOR STABILISATION
Model Number SY001TS
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap (b)(4) that a that an ennovate set screw sterile (part # sy001ts) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, four (4) weeks post surgery, a revision was necessary due to loosening of the screws.Reportedly, the revision surgery was required due to two (2) locking screws of the ennovate system having become completely separated the patient had macs and hydrolift implanted.Additionally, during surgery a third screw was found to have loosened, but not separated.Additional information was not provided.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Involved components: sy745ts - ennovate monoax.Screw 7.5x50mm fenestr.- lot 52628861, sy745ts - ennovate monoax.Screw 7.5x50mm fenestr.- lot 52443787, sy745ts - ennovate monoax.Screw 7.5x50mm fenestr.- lot 52484182, sy910ts - ennovate mis straight rod 5.5x100mm.- lot 52619283.
 
Additional Manufacturer Narrative
Investigation results: visual investigation we made a visual inspection of the received three set- screws.At first we investigated the hexagon of screw "a".The hexagon of this screw exhibit no signs of wear or damages which were signs for a not correct applied hex- key.In the next step we investigated the bottom of the screw.Here we found the typically circular wear pattern of a not proper tightened screw, respectively a screw who was tightened over a not correct placed rod, in common with abrasion which was caused by the slipping connector rod.Then we investigated the hexagon of screw "b".Here we found only minor deformations, caused by a not 100 percent correct applied key.The bottom of screw "b" exhibit nearly the sickle shaped wear pattern which is a hint for a correct tightened screw over a correct placed rod.The hexagon of screw "c" exhibit no damages or wear.The bottom of screw "c" exhibit the same wear pattern as the bottom of screw "a", caused by not proper tightening the screw, respectively a screw who was tightened over a not correct placed rod.For comparison the bottom of a set screw is shown, which was tightened over a correct placed rod.A look into the heads of the enclosed pedicle screws confirms the assumption that the connecting rods did not rest horizontally in the screw heads.The contact pattern on the interface shows wear only at one edge.Only one pedicle screw shows a contact pattern, which suggests that the connecting rod was inserted correct horizontally batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) probability of occurrence2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: the wear pattern on the bottom of the set screws are a sure hint for tightening the screws over a not correct (tilted) applied rod.The contact pattern in the head of the pedicle screws are a sure hint for tilted applied rods.A material failure or a manufacturing error can be excluded.Therefore the most likely root cause due to the deviation is usage related.Based upon the investigations results a capa is not necessary.

Brand Name
ENNOVATE SET SCREW STERILE
Common Device Name
IMPLANTS POSTERIOR STABILISATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11517323
Report Number9610612-2021-00178
Device Sequence Number14372184
Product Code NKB
UDI-Device Identifier04046964989728
UDI-Public4046964989728
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K180433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY001TS
Device Catalogue NumberSY001TS
Device Lot Number52648864
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SY745TS - 52628861; SY746TS - 52443787; SY746TS - 52484182; SY910TS - 52619283
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR